MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT10; PRTHSIS,KNEE,PATLLOFMORTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT10; PRTHSIS,KNEE,PATLLOFMORTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR
Model Number 74023242
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in (b)(6) 2020 due to implant failure.Insert was originally implanted in a female patient in 2008.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The returned device was examined visually.On the returned component damage / deformation was observed on the articular surface of the insert; these features have been reported as being created by third-body particulate (bone cement, bone, etc.) in the joint space.Cement and bone particulate are known to be produced during a total knee arthroplasty, even under carefully controlled conditions.The insert post is also damaged and fractured from the body of the insert.Scratches and deformation were observed on the inferior surface of the insert.The discoloration was present on the superior and inferior surfaces of the insert.No material or manufacturing deviations were observed.The device was manufactured in 2007.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical / medical team noted: no clinical / medical documentation was submitted for this investigation.Without supporting clinical / medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.The root cause of the break cannot be definitively concluded however, it may have been wear on the articular surface created by third-body particulate as noted in the product evaluation.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURN ART INS BCS STD 3-4 LT10
Common Device Name
PRTHSIS,KNEE,PATLLOFMORTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9774028
Report Number1020279-2020-00746
Device Sequence Number1568110
Product Code JWH
UDI-Device Identifier03596010555076
UDI-Public03596010555076
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2017
Device Model Number74023242
Device Catalogue Number74023242
Device Lot Number07DM10038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;